Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Is It Like Being Slowly Taken Off A Medication?

What Is It Like Being Slowly Taken Off A Medication?

depending on how my new prescribed glasses go and what the eye speacialist says about what's going on with my wonky eyes i might be weened off tegretol but i am concerned about what might happen during that time and I was advised not to do to much to soon and to wait and see what happens as being taken off tegretol too soon can make my seizures worse

Note: My eyes were already wonky prior to taking tegretol I know tegretol can cause eye issues but I had nystagmus and blurred vision prior I… read more

A MyEpilepsyTeam Member said:

I’m glad you’re getting that done that should put your mind at ease for that for your eyesight just don’t do a lot of reading there’s something called on a Ocaon it reads to you It cost about $1000-$2000 now you have to Google it I think but I had it once on my website but it’s a great item it reads in progress and it can connect to set a glass eye glasses and stuff like that which is one for 1000 and the other ones for $2000 but it comes in various prices and if you’re going because the weaknesses of your eyesight and everything it might even be covered by your insurance especially if your having a hard time with partial blindness or possibility of that it might help you with that so it might be covered for your assurance company and ask them first what did your doctor say about your eyesight though do they believe that you would be going blind? Or is it just weak eyesight and the weak muscles of the eye are the things you have to ask yourself and so you know in the future when you’re up for an because we can be covered by your insurance that’s even better you don’t have to put it out of your own pocket first and then maybe you can be reimbursed but I’ll check on it for you see if I can find the more I just Google it the check with your insurance company also so I hope you have a great day and enjoy life have a wonderful week and stay in touch with us always.

posted 7 months ago
A MyEpilepsyTeam Member said:

@bak2life i have a problem with my eyes that has caused the seizures in the first place it wasnt due to medication or the seizures itself , hence why I'm going to see a eye speacialist to see what's going on with my eyes to make me have seizures, my glasses ATM are stopping them from happening but I still feel the resistance from my body and know that's a seizure happening I'm currently waiting for my new prescribed glasses and hoping that it stops even the seizure sensations aswell as the current glasses I'm wearing were from 2017.
I would suggest wearing your glasses if it caused my seizures for me I can't imagine what it would do to someone who has epilepsy.

posted 7 months ago
A MyEpilepsyTeam Member said:

I’m glad you’re going off of Tegretol but remember the side effects can still be there like osteoporosis can sit in a lot earlier and your bone density even though you’re young and everything else pre-osteoporosis as well I got that at age 45 when that hit me for the first time and I had to get some shots for like three years in a row to increase my bone density my doctor took care of it for a while where are the side effects and your legs are weak strength in them anyway you can talk to the trainer online and tell him what your situation is and ask for their help even wanna try that clearly she can use it like a cycle cycle and strengthen your legs that way and build up your leg muscles a little bit also give you a little bit of a cardio at that point healthy while you sit a little bit but I can’t help you in that aspect just think of things that can help you improve your help in that aspect and strengthen your legs I thought a fool you hopefully it helps you like I said everybody like the ones I told you before we always have something else to take the medication‘s and they work for you great if they don’t find a doctor you can trust that’s the biggest thing in the world trusting a doctor I don’t neurologist it’s great specialist and the most important because the matter what you do in a matter where you’re at if you have a doctor that you can trust and matter where you’re at and you like them it means everything to you and believe me I know the difference and it takes a long time to find a good doctor like I have right now have a great day as well and have a great weekend.

posted 7 months ago
A MyEpilepsyTeam Member said:

No I don't have dementia,my friend who iv took care for the last 4 years does,his stroke left him blind in half sight! I'm just catching up on my health care tegretol and my depression medicine hard to find a good mix together with bi-poler medication all working together,this week my doctor fix it,Thank you while I was in the hospital they added all these extra I was seeing double,he asked if I stopped them? Yes my other doctors said at 98lbs to many drugs

posted 7 months ago
A MyEpilepsyTeam Member said:

Talk to your neurologist/epileptologist to get the details about the steps towards easing you off of the Tegretol.

In most cases, I simply followed the instructions from the neurologist (or other doctor) on how to ease off of an anticonvulsant (or any other medication) and was able to do it at home. Just work with your doctor to ease off the medication rather than simply doing so on your own.

However, since I was on Tegretol/Carbamazepine for 24 years, I had to come off of it while in the hospital (this was the plan even when I was initially not going in for the EEG Long Term Monitoring -- until the seizure during the EEG following my first appointment with my neurologist at the end of July changed his mind --since it made him realize that all of my seizures were not originating where he had thought that they were).

posted 7 months ago
Already a Member? Log in